Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 4, NWS Corpus Christi, TX

February 20, 20187 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 20, 2018, 6:06 AM CST for 7 counties in Texas. It took effect at Feb 20, 2018, 9:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2018, 6:06 AM CST (12:06 UTC)
In effect from
Feb 20, 2018, 9:00 AM CST
Expired
Feb 20, 2018, 1:09 PM CST
In force
4 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

267 
WWUS74 KCRP 201206
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
606 AM CST Tue Feb 20 2018

...WINDY ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS...

.Expect another round of windy conditions today across primarily 
the eastern half of South Texas. A notable increase in wind 
intensity should occur by mid morning. Wind speeds may begin to 
weaken by mid afternoon as the strongest core of winds shift to 
the east of the area.

TXZ232>234-242>244-246-202000-
/O.NEW.KCRP.WI.Y.0004.180220T1500Z-180220T2000Z/
Bee-Goliad-Victoria-Kleberg-Nueces-San Patricio-Refugio-
Including the cities of Beeville, Goliad, Victoria, Kingsville, 
Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, 
Mathis, Refugio, and Woodsboro
606 AM CST Tue Feb 20 2018

...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect until 2 PM CST this afternoon. 

* TIMING...Strongest winds from mid morning through early to mid
  afternoon.

* WINDS...Sustained southeast 20 to 30 mph with gusts around 40
  mph. Locally stronger winds possible.

* IMPACTS...Driving may become difficult, especially for high 
  profile vehicles on east to west roads. Light weight and 
  unsecured objects such as lawn furniture and trash cans may be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

HART
1 follow-up statement
836 
WWUS74 KCRP 201909
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
109 PM CST Tue Feb 20 2018

TXZ232>234-242>244-246-202015-
/O.CAN.KCRP.WI.Y.0004.000000T0000Z-180220T2000Z/
Bee-Goliad-Victoria-Kleberg-Nueces-San Patricio-Refugio-
Including the cities of Beeville, Goliad, Victoria, Kingsville, 
Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, 
Mathis, Refugio, and Woodsboro
109 PM CST Tue Feb 20 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Corpus Christi has cancelled the
Wind Advisory.

Winds will continue to diminish through the afternoon hours though
we could still gusts upward of 25-30 MPH today. 

$$

Heavener

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 5:23 AM CST, 43 minutes earlier.

Area forecast discussion, Feb 20, 5:23 AM CST, 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
523 AM CST Tue Feb 20 2018

.DISCUSSION...Update for 12z Aviation.

&&

.AVIATION...IFR CIGs at KCRP/KVCT xpctd to persist thru mid mrng
with gradual improvement through MVFR thereafter...possibly into
VFR for the aftn (more likely for VFR to occur at KCRP).
KLRD/KALI likely to remain MVFR thru the mrng with good chances of
VFR in the aftn. Strong Srly LLJ (12z KCRP RAOB indicates 44kt at
2kft and 54kt at approx 4.4kft) will result in windy conditions
this mrng but LLJ is prog to weaken this aftn with strongest winds
then being confined closer to TX Coast. Few SHRA possible pretty
much anytime drng the day with iso convection not out of the
question. Much better chances of convection xpctd tonight from
KLRD to KCRP with KCRP/KALI more likely to have SHRA. Low CIGs
likely to dvlp across most of the area tonight.

&&

.PREVIOUS DISCUSSION... /Issued 421 AM CST Tue Feb 20 2018/

SHORT TERM (Today through Wednesday)...

Longwave trough across the W CONUS continues to slowly shift
eastward with an increase in associated impacts expected through
the short term period.

Today...Moisture depth is prog to continue to increase with PWATs
increasing to around 1.5" along the Rio Grande to nearly 1.9"
across the Coastal Plains. Combination of greater moisture depth
and increase in large scale synoptic lift should result in
slightly better chances of precip today. Elevated convection is
ongoing (as of writing) across the far NW CWA as a weak vort max
moves through with elevated (generally light) precip bands
possible across S TX pretty much anytime during the day. Height
falls are prog to slowly occur this afternoon and the CWA is prog
to be better positioned under the RRQ of a strengthening H25 jet
streak. This may allow for a slightly better chance of broken
banded convection developing at that time...some of which may
become surface based. The GFS and CMC along with a few CAMs
(especially the TTU WRF) hint at this possibility while the ECMWF
and NAM keep the area rather dry. Breezy conditions will also
prevail today with a period of rather windy conditions possible
during the morning as a 40 to 45 kt southerly LLJ at 925mb mixes
down again. However, the LLJ is prog to weaken during the day and
shift farther east. If the LLJ fails to shift east/or fails to
weaken as fast as expected...then too much speed shear will exist
in the lower levels for surface based precip to occur in the
afternoon. Max temps will again be unseasonably warm for this
time of year, but thicker cloud cover should keep temps a few
degrees below Monday's values.

Tonight...DPVA is prog to increase across the Brush Country as a
stronger mid level vort max advects NE out of NE MX. This should
initiate convective development near the Rio Grande and across
the Brush Country in the evening. How much development occurs
remains highly uncertain with various model suites ranging from
widespread convection (such as the ARW, NSSL WRF, and NMM) to only
isolated convection (TTU WRF). If convection is able to develop,
areal coverage may blossom as the LLJ redevelops westward from the
coast in the evening. Given the expected nocturnal increase in
WAA and the aforementioned synoptic features...I've opted to go
with upper end chance POPs for the Brush Country for tonight with
convection possibly shifting towards the Victoria area overnight
as the vort max shifts NE. Farther east across the Coastal
Plains...showers associated with moisture pooling under the EML
may develop by late in the night with isolated elevated convection
possible. Min temps reflect some expected rain cooled air across
the Brush Country with warmest min temps located across the
Coastal Plains.

Wednesday...Primarily WAA showers may persist through mid morning
with coverage becoming more isolated by late morning. In the
afternoon, a cold front is prog to approach the area from the
north, but uncertainty exists regarding how far south the front is
able to make it. Most guidance indicates the front should make it
through much of the CWA by late day with temps possibly falling
dramatically across the northern CWA in the afternoon. Surface
based convective chances will increase in the afternoon as the
front interacts with a significantly more unstable airmass
(SBCAPE 2000 to 3000 j/kg and MLCAPE 1500 to 2500 j/kg) with
convection then becoming more elevated as it shifts north over the
boundary/cold front. An isolated strong storm will be possible
both along and behind the front with hail being the primary strong
storm threat. Forecast max temps have bust potential (depending
on whether or not the front makes it into the area).

LONG TERM...(Wednesday night through Monday)...

The deterministic ECMWF/GFS predict an upper low with embedded
disturbances to meander over the WRN CONUS Thursday/Friday, then
become progressive and move across the SRN Plains Saturday. A
frontal boundary is expected to become quasi-stationary near the
coast Wednesday night. The combination of this boundary and copious
moisture (PWAT values well above normal per the GFS deterministic)
should result in at least scattered convection Wednesday night/
Thursday. WPC depicts only a marginal risk for excessive rainfall
over NRN portions of the CWA for the 12z Wednesday-12z Thursday
period. Concur, given that the GFS deterministic soundings do not
depict a saturated 0-4km layer and deep layer vertical shear
expected to be significant. The front should retreat as a warm front
and north of the CWA by Thursday night/Friday. The GFS predicts a
cold front to move across the CWA Saturday night in response to the
foregoing second disturbance. Yet, the ECMWF predicts the
disturbance to be weaker and hence no frontal passage across the
CWA. Nevertheless, the combination of significant moisture and a
series of upper disturbances warrants a mention of precipitation
during the Saturday through Monday period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    80  69  79  60  73  /  30  30  30  70  40
Victoria          78  66  75  54  71  /  40  50  70  70  50
Laredo            86  66  83  57  70  /  20  50  20  40  40
Alice             83  69  82  59  74  /  20  40  30  60  40
Rockport          77  68  76  59  69  /  30  30  40  70  40
Cotulla           84  66  75  52  67  /  20  50  40  40  50
Kingsville        84  69  82  61  75  /  20  30  30  70  40
Navy Corpus       79  68  78  61  71  /  30  30  30  70  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 10 AM CST this morning For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

RH/79...AVIATION
Hazardous weather outlook, Feb 20, 5:07 AM CST, 59 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
507 AM CST Tue Feb 20 2018

TXZ229>234-239>247-211115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
507 AM CST Tue Feb 20 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated thunderstorms will be possible today across South Texas.
However, no severe weather is expected at this time.

Showers and thunderstorms may move northeast across the Brush
Country this evening and overnight, and may eventually reach the
Victoria area. An isolated strong storm may occur with small hail
and a strong wind gust or two being the primary strong storm
threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms may develop across the area on Wednesday, especially
in the afternoon. An isolated strong to severe thunderstorm will
be possible with hail being the primary storm threat. Brief heavy
rainfall may also occur with any thunderstorms that develop.

Scattered to numerous thunderstorms may occur Thursday. Isolated
thunderstorms Friday. Isolated to scattered thunderstorms Saturday
through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-211115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
507 AM CST Tue Feb 20 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect until 10am for the Offshore
waters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms may develop across the area on Wednesday, especially
in the afternoon and close to shore. An isolated strong to severe
thunderstorm will be possible with hail being the primary storm
threat. Brief heavy rainfall may also occur with any thunderstorms
that develop.

Scattered to numerous thunderstorms may occur Thursday. Isolated
thunderstorms Friday. Isolated to scattered thunderstorms Saturday
through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.